I received the results from my bone test and they have recommended I start Prolia. I have read the side effects and I am concerned. Has anyone use this drug and if so what side effects have you experienced. Thank you
Interested in more discussions like this? Go to the Osteoporosis & Bone Health Support Group.
I am not presently on Prolia, but did take it for a number of years without any noticeable side effects.
Jump to this post
@migizii Are you on something else now?
@sue225 I am 72 and have already had a fracture. Fortunately, it was relatively minor — "minimally displaced". I'm scared of another though and living here in the northeast I am very afraid of being on ice. So far it's been a relatively mild winter so I haven't had to face that. I told my PCP that if I got to my health club and had to park far from the entrance I would turn around and leave. He's sort of a fitness nut so he gave me a handicapped tag and told me to absolutely not use it for anything else! The thing is he knows me pretty well and he knows that I actually would not.
Glad it was just a minor fracture. Your PCP is looking out for you!
Well, it’s a bit of a complicated story which included a broken foot followed by daily injections of Tymlos (which seemed to be going well). However, I started getting excessive aches and pains, so my endocrinologist temporarily stopped all medication until the rheumatologist determines underlying cause of pain. It is appearing to be degenerative disc disease in neck, spine, hands , and feet, although I have not yet gotten any final outcomes from the initial tests. My T scores were stable before all this started, but we haven’t tested them lately.
Hope it all gets sorted out soon for you. (I have degenerative disc disease and osteoarthritis).
Me too! Along with some other things…..
@sue225 my PCP may be looking out for me now but that’s probably because he dropped the ball on my osteopenia/osteoporosis. I was diagnosed with osteopenia in January 2014, have been on prednisone since September 2016, and he never sent me for a DEXA until I asked about it after my fracture.
@contentandwell oh, I see. the prednisone not so great for the bones…
After stopping Prolia, what are you doing now for your bone density & is it helping stabilize your T-score ?
I was taking Tymlos, but have stopped temporarily while my endocrinologist waits to see if my joint/muscle pain was related to the medication or arthritis. I am processing that with a rheumatologist. I also have fibromyalgia which makes it challenging to discern but I had been taking it for five months before I had any unusual pain.
I am a 63 yo male with a T-Score of -4.4. Any males out there? I have had 17 spinal fusions due to osteoporosis. I am fused from C4-C7 & T12-S3 all since 2008 & have been on every treatment there is. Most recent was Prolia in 2017 but had to stop because of multiple surgeries. I had no side effects other then there can be very minimal dental work. Just start Prolia a week ago. I am not overly hopeful about the results but will know in another week after blood work. Keep smiling 🙂
@jmweissler Sounds like you have been battling osteoporosis for quite a while now. What treatments have you been on prior to Prolia, and did you have any disagreeable side-effects? There are many here, myself included, who are struggling with the question of what to do. I am 95% certain that I will go one of these drugs but I need to do more research to decide which. My endo suggested Reclast. I won't do anything until after April because I have a couple of other things I want out of the way first.
I, and I am sure many others, would really love to hear side-effects and also what if any positive effects you got from the various treatments. Osteoporosis is so much more threatening than I ever realized before. ☹️
@jmweissler eventhough I am seriously considering not having anymore Prolia injections due to side effects, I do not regret giving it a go. My fear of fractures is still stronger than my fear of the drugs. I have a feeling Forteo will be the next one for me. I like the fact that its daily so if the side effects are intolerable you can just stop.
Connect with thousands of patients and caregivers for support and answers.
Already have an account? Sign In